Alert archive / Kansas / Wind Advisories in 2023

Wind Advisory 4, NWS Topeka, KS

March 29, 202323 counties in Kansas

NWS Topeka, KS issued this wind advisory at Mar 29, 2023, 2:45 PM CDT for 23 counties in Kansas. It took effect at Mar 30, 2023, 12:00 PM CDT. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Mar 29, 2023, 2:45 PM CDT (19:45 UTC)
In effect from
Mar 30, 2023, 12:00 PM CDT
Expired
Mar 31, 2023, 9:00 PM CDT
In force
33 hr
Issued by
NWS Topeka, KS
All 23 counties

Anderson County, KS, Brown County, KS, Clay County, KS, Cloud County, KS, Coffey County, KS, Dickinson County, KS, Douglas County, KS, Franklin County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Osage County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS, Washington County, KS

The radar

The Topeka radar (KTWX), 16 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 7.8 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2023-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2023-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1563 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

588 
WWUS73 KTOP 291945
NPWTOP

URGENT - WEATHER MESSAGE
National Weather Service Topeka KS
245 PM CDT Wed Mar 29 2023

KSZ008>012-020>024-026-034>040-054>056-058-059-301000-
/O.NEW.KTOP.WI.Y.0004.230330T1700Z-230331T0900Z/
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
Including the cities of Belleville, Washington, Hanover, Clifton,
Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, 
Seneca, Hiawatha, Horton, Concordia, Clay Center, Manhattan, 
Wamego, St. Marys, Holton, Valley Falls, Oskaloosa, Perry, 
McLouth, Grantville, Meriden, Nortonville, Minneapolis, 
Bennington, Abilene, Herington, Junction City, Council Grove, 
Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, 
Paxico, Topeka, Lawrence, Emporia, Osage City, Carbondale, 
Lyndon, Burlingame, Overbrook, Ottawa, Burlington, Lebo, 
and Garnett
245 PM CDT Wed Mar 29 2023

...WIND ADVISORY IN EFFECT FROM NOON THURSDAY TO 4 AM CDT
FRIDAY...

* WHAT...South winds sustained at 25 to 35 mph with gusts up to 55 
  mph expected.

* WHERE...Portions of central, east central, north central and 
  northeast Kansas.

* WHEN...From noon Thursday to 4 AM CDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving on east-to-west oriented roadways,
especially if operating a high profile vehicle. Secure outdoor 
objects.

&&

$$
7 follow-up statements
138 
WWUS73 KTOP 300857
NPWTOP

URGENT - WEATHER MESSAGE
National Weather Service Topeka KS
357 AM CDT Thu Mar 30 2023

KSZ008>012-020>024-026-034>040-054>056-058-059-302200-
/O.EXT.KTOP.WI.Y.0004.230330T1700Z-230401T0000Z/
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
Including the cities of Belleville, Washington, Hanover, Clifton,
Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, 
Seneca, Hiawatha, Horton, Concordia, Clay Center, Manhattan, 
Wamego, St. Marys, Holton, Valley Falls, Oskaloosa, Perry, 
McLouth, Grantville, Meriden, Nortonville, Minneapolis, 
Bennington, Abilene, Herington, Junction City, Council Grove, 
Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, 
Paxico, Topeka, Lawrence, Emporia, Osage City, Carbondale, 
Lyndon, Burlingame, Overbrook, Ottawa, Burlington, Lebo, 
and Garnett
357 AM CDT Thu Mar 30 2023

...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 7 PM CDT
FRIDAY...

* WHAT...South winds sustained at 25 to 35 mph with gusts of 45 to
  50 MPH are expected this afternoon through Friday morning. West
  winds of 30 to 40 MPH with gusts to 55 MPH are expected Friday 
  afternoon.

* WHERE...Portions of central, east central, north central and 
  northeast Kansas.

* WHEN...From noon today to 7 PM CDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
308 
WWUS73 KTOP 301729 AAA
NPWTOP

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Topeka KS
1229 PM CDT Thu Mar 30 2023

KSZ008>012-020>024-026-034>040-054>056-058-059-310300-
/O.CON.KTOP.WI.Y.0004.000000T0000Z-230401T0000Z/
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
Including the cities of Belleville, Washington, Hanover, Clifton,
Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, 
Seneca, Hiawatha, Horton, Concordia, Clay Center, Manhattan, 
Wamego, St. Marys, Holton, Valley Falls, Oskaloosa, Perry, 
McLouth, Grantville, Meriden, Nortonville, Minneapolis, 
Bennington, Abilene, Herington, Junction City, Council Grove, 
Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, 
Paxico, Topeka, Lawrence, Emporia, Osage City, Carbondale, 
Lyndon, Burlingame, Overbrook, Ottawa, Burlington, Lebo, 
and Garnett
1229 PM CDT Thu Mar 30 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT FRIDAY...

* WHAT...South winds sustained at 25 to 35 mph with gusts of 45 to
  50 MPH are expected through Friday morning. West winds of 30 to
  40 MPH with gusts to 55 MPH are expected Friday afternoon.
  

* WHERE...Portions of central, east central, north central and 
  northeast Kansas. 

* WHEN...From noon today to 7 PM CDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
682 
WWUS73 KTOP 310215
NPWTOP

URGENT - WEATHER MESSAGE
National Weather Service Topeka KS
915 PM CDT Thu Mar 30 2023

KSZ008>012-020>024-026-034>040-054>056-058-059-311000-
/O.CON.KTOP.WI.Y.0004.000000T0000Z-230401T0000Z/
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
Including the cities of Belleville, Washington, Hanover, Clifton,
Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, 
Seneca, Hiawatha, Horton, Concordia, Clay Center, Manhattan, 
Wamego, St. Marys, Holton, Valley Falls, Oskaloosa, Perry, 
McLouth, Grantville, Meriden, Nortonville, Minneapolis, 
Bennington, Abilene, Herington, Junction City, Council Grove, 
Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, 
Paxico, Topeka, Lawrence, Emporia, Osage City, Carbondale, 
Lyndon, Burlingame, Overbrook, Ottawa, Burlington, Lebo, 
and Garnett
915 PM CDT Thu Mar 30 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT FRIDAY...

* WHAT...South winds sustained at 25 to 35 mph with gusts of 45 
  to 50 MPH are expected through Friday morning. West winds of 
  30 to 40 MPH with gusts to 55 MPH are expected Friday 
  afternoon.

* WHERE...Portions of central, east central, north central and 
  northeast Kansas.

* WHEN...From noon today to 7 PM CDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Drake
357 
WWUS73 KTOP 310844
NPWTOP

URGENT - WEATHER MESSAGE
National Weather Service Topeka KS
344 AM CDT Fri Mar 31 2023

KSZ054>056-058-059-010000-
/O.NEW.KTOP.HW.W.0001.230331T1800Z-230401T0000Z/
/O.EXT.KTOP.WI.Y.0004.000000T0000Z-230331T1800Z/
Lyon-Osage-Franklin-Coffey-Anderson-
Including the cities of Emporia, Osage City, Carbondale, Lyndon, 
Burlingame, Overbrook, Ottawa, Burlington, Lebo, and Garnett
344 AM CDT Fri Mar 31 2023

...WIND ADVISORY NOW IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON...
...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING...

* WHAT...For the High Wind Warning, west winds 30 to 40 mph with 
  gusts up to 60 mph expected. For the Wind Advisory, south 
  winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Lyon, Osage, Franklin, Coffey and Anderson Counties.

* WHEN...For the High Wind Warning, from 1 PM this afternoon to 
  7 PM CDT this evening. For the Wind Advisory, until 1 PM CDT 
  this afternoon.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

KSZ008>012-020>024-026-034>040-010000-
/O.CON.KTOP.WI.Y.0004.000000T0000Z-230401T0000Z/
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-Douglas-
Including the cities of Belleville, Washington, Hanover, Clifton,
Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, 
Seneca, Hiawatha, Horton, Concordia, Clay Center, Manhattan, 
Wamego, St. Marys, Holton, Valley Falls, Oskaloosa, Perry, 
McLouth, Grantville, Meriden, Nortonville, Minneapolis, 
Bennington, Abilene, Herington, Junction City, Council Grove, 
Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, 
Paxico, Topeka, and Lawrence
344 AM CDT Fri Mar 31 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...South winds sustained at 25 to 35 mph with gusts of 45 to
  50 MPH are expected through this morning. West winds of 30 to 40
  MPH with gusts to 55 MPH are expected by this afternoon.

* WHERE...Portions of central, east central, north central and 
  northeast Kansas.

* WHEN...From now until 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
435 
WWUS73 KTOP 311958
NPWTOP

URGENT - WEATHER MESSAGE
National Weather Service Topeka KS
258 PM CDT Fri Mar 31 2023

KSZ026-038>040-010000-
/O.UPG.KTOP.WI.Y.0004.000000T0000Z-230401T0000Z/
/O.EXA.KTOP.HW.W.0001.000000T0000Z-230401T0000Z/
Jefferson-Wabaunsee-Shawnee-Douglas-
Including the cities of Valley Falls, Oskaloosa, Perry, McLouth, 
Grantville, Meriden, Nortonville, Alma, Eskridge, Maple Hill, 
Alta Vista, McFarland, Harveyville, Paxico, Topeka, and Lawrence
258 PM CDT Fri Mar 31 2023

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...West winds of 30 to 40 MPH with gusts to 65 MPH will
  continue this afternoon. 

* WHERE...Portions of central, east central, north central and 
  northeast Kansas. 

* WHEN...From now until 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

KSZ054>056-058-059-010000-
/O.CON.KTOP.HW.W.0001.000000T0000Z-230401T0000Z/
Lyon-Osage-Franklin-Coffey-Anderson-
Including the cities of Emporia, Osage City, Carbondale, Lyndon, 
Burlingame, Overbrook, Ottawa, Burlington, Lebo, and Garnett
258 PM CDT Fri Mar 31 2023

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph will
  continue.
 
* WHERE...Lyon, Osage, Franklin, Coffey and Anderson Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

KSZ008>012-020>024-034>037-010000-
/O.CON.KTOP.WI.Y.0004.000000T0000Z-230401T0000Z/
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Ottawa-Dickinson-Geary-Morris-
Including the cities of Belleville, Washington, Hanover, Clifton,
Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, 
Seneca, Hiawatha, Horton, Concordia, Clay Center, Manhattan, 
Wamego, St. Marys, Holton, Minneapolis, Bennington, Abilene, 
Herington, Junction City, and Council Grove
258 PM CDT Fri Mar 31 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...West winds of 30 to 40 MPH with gusts to 55 MPH are 
  expected by this afternoon. 

* WHERE...Portions of central, east central, north central and 
  northeast Kansas. 

* WHEN...From now until 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
299 
WWUS73 KTOP 312347
NPWTOP

URGENT - WEATHER MESSAGE
National Weather Service Topeka KS
647 PM CDT Fri Mar 31 2023

KSZ026-038>040-010200-
/O.CAN.KTOP.HW.W.0001.000000T0000Z-230401T0000Z/
/O.EXB.KTOP.WI.Y.0004.000000T0000Z-230401T0200Z/
Jefferson-Wabaunsee-Shawnee-Douglas-
Including the cities of Valley Falls, Oskaloosa, Perry, McLouth, 
Grantville, Meriden, Nortonville, Alma, Eskridge, Maple Hill, 
Alta Vista, McFarland, Harveyville, Paxico, Topeka, and Lawrence
647 PM CDT Fri Mar 31 2023

...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Jefferson, Wabaunsee, Shawnee and Douglas Counties.

* WHEN...Until 9 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ054>056-058-059-010200-
/O.CAN.KTOP.HW.W.0001.000000T0000Z-230401T0000Z/
/O.NEW.KTOP.WI.Y.0005.230331T2347Z-230401T0200Z/
Lyon-Osage-Franklin-Coffey-Anderson-
Including the cities of Emporia, Osage City, Carbondale, Lyndon, 
Burlingame, Overbrook, Ottawa, Burlington, Lebo, and Garnett
647 PM CDT Fri Mar 31 2023

...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Lyon, Osage, Franklin, Coffey and Anderson Counties.

* WHEN...Until 9 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ008>012-020>024-034>037-010200-
/O.EXT.KTOP.WI.Y.0004.000000T0000Z-230401T0200Z/
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Ottawa-Dickinson-Geary-Morris-
Including the cities of Belleville, Washington, Hanover, Clifton,
Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, 
Seneca, Hiawatha, Horton, Concordia, Clay Center, Manhattan, 
Wamego, St. Marys, Holton, Minneapolis, Bennington, Abilene, 
Herington, Junction City, and Council Grove
647 PM CDT Fri Mar 31 2023

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Portions of central, east central, north central and 
  northeast Kansas.

* WHEN...Until 9 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Drake
741 
WWUS73 KTOP 010151
NPWTOP

URGENT - WEATHER MESSAGE
National Weather Service Topeka KS
851 PM CDT Fri Mar 31 2023

KSZ008>012-020>024-026-034>040-010300-
/O.EXP.KTOP.WI.Y.0004.000000T0000Z-230401T0200Z/
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-Douglas-
Including the cities of Belleville, Washington, Hanover, Clifton,
Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, 
Seneca, Hiawatha, Horton, Concordia, Clay Center, Manhattan, 
Wamego, St. Marys, Holton, Valley Falls, Oskaloosa, Perry, 
McLouth, Grantville, Meriden, Nortonville, Minneapolis, 
Bennington, Abilene, Herington, Junction City, Council Grove, 
Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, 
Paxico, Topeka, and Lawrence
851 PM CDT Fri Mar 31 2023

...WIND ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING...

Winds may still gust up to around 30 mph at times overnight, but 
have generally fallen below advisory criteria.

$$

KSZ054>056-058-059-010300-
/O.EXP.KTOP.WI.Y.0005.000000T0000Z-230401T0200Z/
Lyon-Osage-Franklin-Coffey-Anderson-
Including the cities of Emporia, Osage City, Carbondale, Lyndon, 
Burlingame, Overbrook, Ottawa, Burlington, Lebo, and Garnett
851 PM CDT Fri Mar 31 2023

...WIND ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING...

Winds may still gust up to around 30 mph at times overnight, but 
have generally fallen below advisory criteria.

$$

Drake

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at Mar 29, 12:27 PM CDT, 2 hours 18 minutes earlier.

Area forecast discussion, Mar 29, 12:27 PM CDT, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Topeka KS
1227 PM CDT Wed Mar 29 2023

...Update to aviation forecast discussion...

.DISCUSSION...
Issued at 329 AM CDT Wed Mar 29 2023

-A few severe thunderstorms may develop late Thursday night through
Friday morning.

-Windy conditions are expected Wednesday afternoon through Friday.

-There will be an elevated fire danger Friday afternoon across the
region due to strong westerly wind gusts and lower humidity.

Early this morning a deep upper low was moving onshore across the
OR/CA border. Zonal mid-level flow was noted across the central
Plains. An upper level trough was moving east across the mid
Atlantic and New England. At the surface a ridge of high pressure
was located across the northern Plains, extending southward into
central NE. A lee surface trough extended southward from eastern CO
into eastern NM.

Today through Thursday:

The upper trough across northern CA will dig
southeast into the southwestern US by 00Z FRI. The surface ridge
across the northern Plains will build southeast into the Great Lakes
and Mid MS River valley Tonight. A weak wind shift will settle
southward across the northern counties this afternoon. Northeast
winds north of the boundary will only allow high temperatures along
the NE border to reach around 50 degrees. South of the wind shift,
highs should reach the lower 60s across the central counties with
mid 60s across the far southern counties.

Tonight, southwesterly mid level flow will increase across the
central Rockies causing the lee trough over the high plains to
deepen. Surface winds will become southerly across all of KS
through the night.

Thursday, as the lee surface trough continues to deepen the surface
pressure gradient across KS will tighten, along with deeper PBL
mixing, will cause surface winds to increase to 25 to 35 MPH across
the CWA Wednesday afternoon, with gusts of 45 MPH across the western
counties of the CWA. The stronger surface winds will cause a high
fire danger across the area on Thursday but at least residual
moisture return will keep RHs above 40 percent during the afternoon
hours. The low-level WAA will help high temperatures to reach the
upper 60s to lower 70s.

Thursday night through Friday: As the H5 trough lifts northeast from
the southwestern US into the central high Plains, DCVA ahead of
the H5 trough axis will be increasing across the central Plains
allowing for large scale ascent that will begin to erode the
capping inversion. A dryline/Pacific front will shift east into
central KS and provide surface convergence for for isolated to
scattered storms to develop after 9Z FRI. These storms may
initially be elevated but with a strong LLJ over eastern KS the
PBL may be mixed enough for some of these storms to become surface
based as they move east into the central counties of the CWA
towards 12Z FRI. The 0-1KM hodographs show good curvature, so
some of these storms may be sfc based supercells. The primary
hazards would be large hail and localized severe wind gusts.
However, if these storms are sfc based in the morning hours, I
cannot rule out a tornado risk (more so for east central KS). Even
if the the storms are elevated the effective shear of 50-65 KTS
and MUCAPEs of 1000-1500 J/KG would provide an environment
favorable for large hail and the inversion may not dampen the
transport of higher momentum air parcels from the level of the
50-60 LLJ around 1200 feet for some isolated severe wind gusts.
This line of Isolated to scattered storms will move east quickly,
with individual storms moving northeast at 50 to 60 KTS. I expect
the Pacific front to be east of the CWA during the late morning
hours of Friday, which will end the severe weather threat across
the CWA. However, if the capping inversion holds through the
morning hours, then the Pacific/Dryline may move east across the
CWA without initiating any storms.

The upper trough will amplify into a closed upper low as it shifts
northeast into northwest IA by 00Z SAT. Strong 700 mb winds of 50 to
60 KTS will mix down towards the surface, as deep mixing develops
behind the Pacific front Friday afternoon. The momentum transfer
will dampen somewhat but expect 30 to 40 MPH westerly winds with
gusts of 40 to 50 MPH. A high wind warning may be needed Friday
afternoon. Expect very high to extreme fire danger across the area
friday afternoon. There will be low-level CAA behind the Pacific
front but there may be enough dry air to keep minimum RHs between
20 and 30 percent along and southeast of the KS Turnpike, where
extreme fire danger may occur. A red flag warning may be needed
for the southeast counties of the CWA Friday afternoon.

Friday night through Saturday night:

The westerly winds will shift more to the northwest and gradually
decrease through the night. The low-level CAA will cool highs down
in the mid 50s to around 60 degrees on Saturday. The upper low
over northwest IA will move east across the Great Lakes and OH
River Valley Saturday afternoon, then along the east coast
Saturday night. The upper flow will become more zonal across the
plains through the night and the surface ridge will build east
across the east central US.

Sunday through Monday night, The zonal flow across the central
Rockies will cause a lee trough to deepen across the central and
southern high Plains. The resulting southerly winds and low-level
WAA will help high temperatures to warm into the 70s Sunday and
Monday afternoon. Another upper level trough will move southeast
onto the CA coastline on Monday, then dig southeast into the
southwestern US. The ECMWF shows the potential for elevated
showers and thunderstorms Monday night as Gulf moisture advects
northward into the central Plains.

Tuesday through Wednesday:

The upper trough across the southwestern US will lift northeast
across KS into western IA by 00Z. The dryline and Pacific front will
rapidly shift east across the state Tuesday morning and will be in
western MO by 18Z TUE. There may be few morning showers and
thunderstorms but the main severe weather threat will be east of the
CWA Tuesday afternoon. Highs Tuesday will be in the 70s.

A surface cold front will push southeast across the CWA Thursday
night, cooling highs on Tuesday into the upper 50s to lower 60s.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1227 PM CDT Wed Mar 29 2023

VFR conditions are expected. Winds will be the main challenge with
a front near to just north of the area keeping winds somewhat
variable, but should be prevailing from the east to southeast and
less than 10 knots. Winds veer late tonight into Thursday morning
with gusts developing by 15Z. There is some potential for weak
low-level wind shear after 06Z as the low-level jet develops.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

DISCUSSION...Gargan
AVIATION...65
Hazardous weather outlook, Mar 29, 3:51 AM CDT, 10 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Topeka KS
351 AM CDT Wed Mar 29 2023

KSZ008>012-020>024-026-034>040-054>056-058-059-300900-
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
351 AM CDT Wed Mar 29 2023

This Hazardous Weather Outlook is for central Kansas, east central
Kansas, north central Kansas and northeast Kansas.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A few strong to severe storms could occur late Thursday night into
Friday morning, generally east of a Seneca to Abilene line. The
severe storms will be east of the area Friday afternoon.

Sustained winds around 30 MPH with gusts near 50 MPH are possible
across the entire area for most of the period from Thursday
afternoon through late Friday afternoon.

Elevated fire danger is likely for at least portions of the area
Friday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

More detailed information can be found at:
www.weather.gov/media/top/DssPacket.pdf

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 2:50 PM CDTFire Weather WatchTOPAnderson, Coffey, Dickinson, Douglas, Franklin, Geary and 6 more23 hr

Nearby

Wind Advisories in Kansas, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.